Optometry & Vision Science

Skip Navigation LinksHome > September 2011 - Volume 88 - Issue 9 > Latanoprost Therapy After Sunken Eyes Caused by Travoprost o...
Optometry & Vision Science:
doi: 10.1097/OPX.0b013e3182231202
Case Report

Latanoprost Therapy After Sunken Eyes Caused by Travoprost or Bimatoprost

Nakakura, Shunsuke*; Tabuchi, Hitoshi*; Kiuchi, Yoshiaki*

Collapse Box

Abstract

Purpose. To report clinical results of switching to latanoprost therapy in patients with deepening of the upper eyelid sulcus caused by travoprost and bimatoprost.

Methods. Prospective, clinical, observational case reports. Four patients presented with eyelid changes giving the eye a sunken eye appearance; two were being treated with travoprost and two with bimatoprost. Both patients on bimatoprost and one of the patients on travoprost therapy were switched to latanoprost while the eyelid sign was evident. The other patient discontinued the travoprost therapy for 4 months and switched to latanoprost therapy 1 month later, i.e., 5 months after discontinuing travaprost therapy. The physical changes in the eyelids were documented by photography and the intraocular pressure by Goldmann applanation tonometry.

Results. Three patients had a resolution of the sunken eye appearance 2 to 3 months after switching to latanoprost. The one patient who switched to latanoprost after recovery of the sunken eye had no recurrence during a 6 months follow-up period. There were no significant changes in the intraocular pressure in any of the subjects.

Conclusions. A deepening of the upper eyelid sulcus is a complication of prostaglandin F2α analogs. However, this side effect may be less common with latanoprost and eyes with this side effect caused by travoprost or bimatoprost may tolerate latanoprost therapy.

© 2011 American Academy of Optometry

Login

Article Level Metrics

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.